Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 50, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at May 27, 1999, 12:15 AM CDT for Pecos County, Terrell County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 1999, 12:15 AM CDT (05:15 UTC)
- Expired
- May 27, 1999, 1:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Pecos County, TX, Terrell County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 12:42 AM CDT | Hail 0.75 | Sheffield, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 26, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2444 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 27, 12:01 AM CDT, 14 minutes earlier.
Area forecast discussion, May 27, 12:01 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND TX 1201 AM CDT THU MAY 27 1999 SENT UPDATED ZONES...MAINLY TO DROP POPS FOR OUR NORTHERN AND CENTRAL COUNTIES...AS CONVECTION MOVES EAST OF THE AREA. EXPECT REAGAN COUNTY TO BE CLEAR OF CONVECTION IN ABOUT 15-30 MIN. LEFT WORDING OF SEVERE IN ZONES WHERE ALREADY MENTIONED...AS WOULD NOT RULE OUT A PRE-DAWN STORM WITH A FAST FLOW ALOFT. CONDITIONS AT THE SURFACE A BIT MORE STABLE FROM RAIN COOLED AIR IN WAKE OF THE STORMS. RSB
In the hours before
Local storm report, May 26, 11:00 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
1100 PM CDT WED MAY 26 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
445 PM 5 SW LAKEWOOD NM 1.00 INCH HAIL
05/26/99 EDDY
508 PM LOCO HILLS NM 1.00 INCH HAIL
05/26/99 EDDY
713 PM ODESSA TX 2.75 INCH HAIL
05/26/99 ECTOR
744 PM 7 NW MENTONE TX TORNADO
05/26/99 LOVING SPOTTER REPORTED TOUCHDOWN
810 PM 8 NW MIDLAND TX 1.75 INCH HAIL
05/26/99 MIDLAND
910 PM PYOTE TX 0.75 INCH HAIL
05/26/99 WARD
945 PM 1 N GRANDFALLS TX 1.75 INCH HAIL
05/26/99 WARDLocal storm report, May 26, 11:00 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
1100 PM CDT WED MAY 26 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
445 PM 5 SW LAKEWOOD NM 1.00 INCH HAIL
05/26/99 EDDY
508 PM LOCO HILLS NM 1.00 INCH HAIL
05/26/99 EDDY
713 PM ODESSA TX 2.75 INCH HAIL
05/26/99 ECTOR
744 PM 7 NW MENTONE TX TORNADO
05/26/99 LOVING SPOTTER REPORTED TOUCHDOWN
810 PM 8 NW MIDLAND TX 1.75 INCH HAIL
05/26/99 MIDLAND
910 PM PYOTE TX 0.75 INCH HAIL
05/26/99 WARD
945 PM 1 N GRANDFALLS TX 1.75 INCH HAIL
05/26/99 WARDSpecial weather statement, May 26, 11:35 PM CDT, 40 minutes before
TXZ021>024-027>030-033>036-039>042-270345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND TX 1135 PM CDT WED MAY 26 1999 THE SEVERE THUNDERSTORM WATCH FOR THE CENTRAL AND EASTERN PERMIAN BASIN THAT WAS IN EFFECT UNTIL 1 AM CDT HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... REEVES...LOVING...WINKLER...WARD...ECTOR...MIDLAND...GLASSCOCK... AND CRANE. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FOR UPTON...REAGAN...PECOS AND TERRELL COUNTIES. RRF
Special weather statement, May 26, 11:35 PM CDT, 40 minutes before
TXZ021>024-027>030-033>036-039>042-270345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND TX 1135 PM CDT WED MAY 26 1999 THE SEVERE THUNDERSTORM WATCH FOR THE CENTRAL AND EASTERN PERMIAN BASIN THAT WAS IN EFFECT UNTIL 1 AM CDT HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... REEVES...LOVING...WINKLER...WARD...ECTOR...MIDLAND...GLASSCOCK... AND CRANE. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FOR UPTON...REAGAN...PECOS AND TERRELL COUNTIES. RRF
Local storm report, May 26, 11:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
1145 PM CDT WED MAY 26 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
445 PM 5 SW LAKEWOOD NM 1.00 INCH HAIL
05/26/99 EDDY
508 PM LOCO HILLS NM 1.00 INCH HAIL
05/26/99 EDDY
713 PM ODESSA TX 2.75 INCH HAIL
05/26/99 ECTOR
744 PM 7 NW MENTONE TX TORNADO
05/26/99 LOVING SPOTTER REPORTED TOUCHDOWN
810 PM 8 NW MIDLAND TX 1.75 INCH HAIL
05/26/99 MIDLAND
910 PM PYOTE TX 0.75 INCH HAIL
05/26/99 WARD
945 PM 1 N GRANDFALLS TX 1.75 INCH HAIL
05/26/99 WARD
1120 PM 7 W BAKERSFIELD TX TORNADO
05/26/99 PECOS PUBLIC REPORTED TORNADO
CROSSING I-10 AT
MILE MARKER 288Local storm report, May 26, 11:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
1145 PM CDT WED MAY 26 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
445 PM 5 SW LAKEWOOD NM 1.00 INCH HAIL
05/26/99 EDDY
508 PM LOCO HILLS NM 1.00 INCH HAIL
05/26/99 EDDY
713 PM ODESSA TX 2.75 INCH HAIL
05/26/99 ECTOR
744 PM 7 NW MENTONE TX TORNADO
05/26/99 LOVING SPOTTER REPORTED TOUCHDOWN
810 PM 8 NW MIDLAND TX 1.75 INCH HAIL
05/26/99 MIDLAND
910 PM PYOTE TX 0.75 INCH HAIL
05/26/99 WARD
945 PM 1 N GRANDFALLS TX 1.75 INCH HAIL
05/26/99 WARD
1120 PM 7 W BAKERSFIELD TX TORNADO
05/26/99 PECOS PUBLIC REPORTED TORNADO
CROSSING I-10 AT
MILE MARKER 288The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:00 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 30 min |
| May 26, 7:04 PM CDT | Tornado Warning | MAF | Loving, Reeves | 26 min |
| May 26, 7:25 PM CDT | Tornado Warning | MAF | Loving | 35 min |
| May 26, 7:26 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 49 min |
| May 26, 7:56 PM CDT | Tornado Warning | MAF | Loving | 49 min |
| May 26, 8:01 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 59 min |
| May 26, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Ward, Winkler | 44 min |
| May 26, 8:34 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 41 min |
| May 26, 8:42 PM CDT | Tornado Warning | MAF | Ward, Winkler | 33 min |
| May 26, 9:09 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 51 min |
| May 26, 9:09 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 51 min |
| May 26, 9:17 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 43 min |
| May 26, 9:23 PM CDT | Flash Flood Warning | MAF | Martin, Midland | 2 hr |
| May 26, 9:26 PM CDT | Tornado Warning | MAF | Pecos, Ward | 34 min |
| May 26, 10:00 PM CDT | Tornado Warning | MAF | Pecos, Ward | 30 min |
| May 26, 10:29 PM CDT | Tornado Warning | MAF | Pecos | 31 min |
| May 26, 11:03 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 57 min |
| May 26, 11:36 PM CDT | Tornado Warning | MAF | Pecos | 39 min |
| May 27, 12:15 AM CDT | Tornado Warning | MAF | Pecos, Terrell | 30 min |
| May 27, 1:03 AM CDT | Flash Flood Warning | MAF | Pecos | 117 min |
| May 27, 2:33 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 57 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.